Nebraska, 2003

Hail in Nebraska, July 29, 2003

July 29, 2003 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 29, 2:13 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 29, 2:13 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT TUE JUL 29 2003

...FORECAST CONCERN...SEVERE STORMS TONIGHT...TEMPS AND RAIN CHANCE
BEYOND...

RAIN CHANCES...

MONDAY AND SATURDAY...
ELECTED TO REMOVE SLIGHT CHC TRW DURING THE EXTENDED FCST BUT
INSERTED CHC TSRA MONDAY NIGHT BEHIND THE DAKOTA BLOWER.
ANOTHER CHC OF STORMS WAS SUGGESTED BY THE AVN SATURDAY AFTN WHICH
POISED 65 TO 70 DEWPOINTS AND SUFFICIENT SHEAR ACROSS WESTERN
NEBRASKA. EVENT LOOKS DIURNALLY DRIVEN.  30KT DEEP LAYER SHEAR IS
INDICATED.

WEDS NIGHT...
THE ETA LIKES WEDS NIGHT WITH LOW LEVEL JET AND UPPER LEVEL
DISTURBANCE MOVING SOUTH.

TONIGHT...
THE MESO ETA SUGGESTS FAIRLY RIPE 800MB THETA E...SHEAR AND MIDLEVEL
COLD POOL WILL SPAWN A SEVERE WEATHER OUTBREAK THIS AFTN AND THIS
EVENING ACROSS NRN ZONES.  FARTHER SOUTH...WEAK SHEAR BUT
SUFFICIENTLY UNSTABLE ATM IS EXPECTED TO PRODUCE LESS ORGANIZED AND
MORE ISOLATED SEVERE STORM ACTIVITY.

TEMPS...
MAIN CONCERN IS SLOWLY EVOLVING DAKOTA LOW DEVELOPING SUNDAY AND
MOVING THROUGH MONDAY.  MID TO UPPER 90S ARE CERTAIN. REST OF FCST
IS A BLEND.

.LBF...NONE.

CDC
Hazardous weather outlook, Jul 29, 2:33 PM CST, 1 hour 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-301030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...THIS EVENING A LINE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE SOUTHEAST WITH THE THREAT FOR A FEW STORMS TO REACH
SEVERE LIMITS. BEST MOISTURE CONVERGENCE WILL LIE ACROSS THE NORTH
GENERALLY EAST OF A LINE FROM CODY IN CHERRY COUNTY...TO BREWSTER IN
BLAINE COUNTY...AND SARGENT IN CUSTER COUNTY. NORTHWEST WINDS ALOFT
WILL DRIVE COLDER AIR SOUTHWARD WITH THE FREEZING LEVEL TO LOWER
RESULTING IN THE PRIMARY THREAT TO BE LARGE HAIL. THE POTENTIAL ALSO
EXISTS WITH THE RETURN OF COLDER AIR...COLD AIR FUNNELS.

THE COLD FRONT WILL PUSH SOUTHEAST OF THE OUTLOOK AREA AFTER
MIDNIGHT WITH THE THREAT FOR ADDITIONAL STORMS COMING TO AN END.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME THROUGH
MONDAY. AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL ROTATE
SLOWLY EAST THROUGH MONDAY...AS THE UPPER RIDGE REMAINS ANCHORED
OVER THE DESERT SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTH
THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...THEN THE BOUNDARY
BACKING WEST TO OVER THE HIGH PLAINS FOR THE WEEKEND. UPPER LEVEL
DISTURBANCES MOVING SOUTHEAST INTO THE PLAINS DURING THIS PERIOD
WILL RESULT IN A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT ALONG
AND NEAR THE BOUNDARIES THURSDAY NIGHT THROUGH MONDAY. MOISTURE WILL
BE LIMITED IN THE NORTHWEST FLOW WITH CONVECTION THAT DOES FORM TO
BE HIGH BASED...PRODUCING MORE WIND THAN RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS
EVENING AS ISOLATED SEVERE THUNDERSTORM DEVELOPMENT CANNOT BE RULED
OUT IN THE WEST...ALTHOUGH THE PRIMARY THREAT APPEARS ACROSS THE
NORTH.

TLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherry

When
July 29, 4:20 PM CST
Where
Cherry County, 17 mi W of Brownlee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.283, -100.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370435.